Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Bad taste in the mouth, swollen tongue. Taking acyclovir. Need further medication?

My tongue is raw on the side and back. It has been bothering me for at least 2 months. I have been having a bad taste in my mouth. Sometimes feels like it is swolen. Dentist lasered it about a month or more ago, but it is just as bad or worse. He put me on acyclovir but told me to stop it after he put an oral medecine on there once.
Asked On : Mon, 4 Feb 2013
Answers:  4 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dentist 's  Response

Thank you for the query.

Acyclovir is used to treat viral infections caused by herpes zoster (shingles). The soreness what you are feeling is because of the herpes infection. Viral infection reoccurence rate is very much high . If you were asked to stop the acyclovir it might be because the infection is subsided and topical application of which medicine is not specified .Take vitamin supplements and betadine gargle .

I advise you to see your dentist and discuss about the condition .

Hope i have answered your query.
Answered: Mon, 4 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Khushboo Bhatia's  Response
Bad taste in coming in your mouth while chewing something is due to pus discharge from the tooth which is infected and needs Root Canal treatment. It can also be because of food impaction which gets fermented and gives bad taste as written by you. You should not wait for long as infected tooth in the mouth is focus of infection and anytime it can very painful with swelling. So schedule an appointment with your dentist and get the root canal treatment done asap.
Answered: Mon, 4 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Anshumala Singh's  Response
Dear friend

thanks for sharing your concern

your history suggest that you have viral infection like herpes zoster (shingles). acyclovir is an anti viral drug. in your case it has been re adviced due to remission seen.

Sometimes sore areas on tongue are due to the following reasons:-

1. Tongue ulcers.

2. Stress related ulcers

3. Vitamin deficiencies like RIBOFLAVIN, NIACIN etc.

4. Apthous ulcer.

5. Sharp edges of teeth or sharp cusp of adjacent teeth.

for this i would suggest to keep taking the medicine. meanwhile visit your dentist to rule out the above causes. a clinical evaluation would help.

you can do betadine mouthwash twice daily.

hope this helps

Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Farah Hussain's  Response
Hi and welcome,
As you have mentioned you have sore area on the side of the tongue , this indicates formation of ulceration . tongue ulcers may be caused by several reasons like stress related ulcers ,deficiency of vitamins, apthous ulcers , trauma from adjacent tooth bite or sharp cuspal areas of the teeth often lead to ulcers on the sides of the tongue .

As u said your dentist has put you on acyclovir shows the viral infection like herpetic ulcers.
I suggest you to start with multivitamin supplement and vitamin C lozenges 2 times daily for 7 to 10 days.

you can apply oral antiseptic gel like mucopian or dentogel topicaaly over the ulcerated areas that will help in healing . Use mouth rinses like chlorhexidine for rinsisng the mouth that provides soothing effect , removes the bad odour and prevents secondary infection.
i hope this helps you , get well soon .
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor